Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 10, 2018, 10:00 AM PST. It took effect at Jan 11, 2018, 12:00 PM PST. It was in force for 99 min.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 10:00 AM PST (18:00 UTC)
- In effect from
- Jan 11, 2018, 12:00 PM PST
- Expired
- Jan 11, 2018, 1:39 PM PST
- In force
- 99 min
- Issued by
- NWS Seattle, WA
The text
As transmitted.
548 WWUS76 KSEW 101800 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 1000 AM PST Wed Jan 10 2018 WAZ516-517-110200- /O.NEW.KSEW.WI.Y.0001.180111T2000Z-180112T0800Z/ North Coast-Central Coast- 1000 AM PST Wed Jan 10 2018 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from noon Thursday to midnight PST Thursday night. * WIND...Southeast winds 20 to 35 mph with gusts to 45 mph in the afternoon and evening. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, La Push, and Neah Bay. * TIMING...Winds will increase Thursday afternoon and linger into the evening before easing by midnight. * IMPACTS...Winds this strong can break small branches off trees and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
3 follow-up statements
576 WWUS76 KSEW 110133 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 533 PM PST Wed Jan 10 2018 WAZ516-517-111300- /O.CON.KSEW.WI.Y.0001.180111T2000Z-180112T0800Z/ North Coast-Central Coast- 533 PM PST Wed Jan 10 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PST THURSDAY NIGHT... * WIND...Southeast winds 20 to 35 mph with gusts to 45 mph in the afternoon and evening. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, La Push, and Neah Bay. * TIMING...Winds will increase Thursday afternoon and linger into the evening before easing by midnight. * IMPACTS...Winds this strong can break small branches off trees and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
905 WWUS76 KSEW 111207 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 407 AM PST Thu Jan 11 2018 WAZ516-517-120300- /O.EXT.KSEW.WI.Y.0001.180111T2000Z-180112T0300Z/ North Coast-Central Coast- 407 AM PST Thu Jan 11 2018 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THIS EVENING... * WIND...Southeast winds 20 to 35 mph with gusts to 45 mph in the afternoon and early evening. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, La Push, and Neah Bay. * TIMING...Winds will increase today, peaking during the afternoon and early evening. * IMPACTS...Winds this strong can break small branches off trees and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
953 WWUS76 KSEW 112139 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 139 PM PST Thu Jan 11 2018 WAZ516-517-112245- /O.CAN.KSEW.WI.Y.0001.000000T0000Z-180112T0300Z/ North Coast-Central Coast- 139 PM PST Thu Jan 11 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Seattle has cancelled the Wind Advisory for the north and central Washington coast. The strongest wind with the weather system today stayed south along the Oregon Coast. It may still become breezy at times through this evening, but the weather system is rapidly weakening this afternoon. $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 9:40 AM PST, 20 minutes earlier.
Area forecast discussion, Jan 10, 9:40 AM PST, 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
940 AM PST Wed Jan 10 2018
.SYNOPSIS...A storm system will bring active weather to the
region this afternoon through Thursday evening. Expect rain,
mountain snow with windy conditions particularly along the coast
Thursday afternoon and evening. High pressure will build into the
area Friday into the weekend bringing generally drier conditions. An
active pattern is expected to return next week with a series of
systems forecast to affect the area through mid week.
&&
.SHORT TERM...Precipitation will begin to work into the area
late this afternoon as a warm front begins to nudge into the region.
This will become fully established by late evening with the heaviest
rainfall Thursday morning and afternoon. Precipitation amounts have
been highlighting impacts to some area rivers particularly for the
more flood prone rivers. See the Hydro section below or the
Hydrologic Outlook for more details. In addition to rainfall, there
will be snow impacts to area mountains with snowfall totals with
Winter Storm Warning Criteria over the Cascades and likely Advisory
amounts over the Olympics particularly for Hurricane Ridge. Have
upgraded the winter storm watch for the Cascades to a warning
begining late this evening through Thursday evening as well as an
advisory for the Olympics. Expeceted snow totals for the Cascades
continue to fall in the 10 to 20 inch range with the heaviest
accumulations during the day Thursday above 3500 feet. For the
Olympics expect 8 to 12 inches above 4000 feet. In addition to the
precipitation impacts associated with this storm system have issued
a wind advisory for the Central and North Washington Coast for
Thursday afternoon as the surface low moves into the coastal waters
and onshore. Expect winds to rise to 20 to 30 mph with gusts to 45
mph late in the afternoon and evening. Elsewhere breezy conditions
with gusts to 35 mph.
Upper level heights begin to build over the region by early Friday
morning setting the stage for drier more benign weather into the
weekend. Expect lingering showers particularly over the Cascades
Friday with snow levels around 3000 to 3500 feet.
.LONG TERM...from previous discussion...Dry weather and offshore
flow look to continue as the upper ridge remains in place Saturday
and most of Sunday before moving east. Models in a little
disagreement as to when next rain-making system to enter the
area...GFS proving to be faster with rain expected to move onto the
coast by late Monday morning...while the ECMWF holds off until
Monday night...a 12-18 hour difference. While the details of next
week may be subject to argument between the two models...the general
pattern looks to be the same for each with a series of systems
pushing through W WA...making for continued cool and wet conditions.
SMR
&&
.AVIATION...Northwest flow aloft today will become west tonight.
A warm front will lift through the area this afternoon and evening.
A strong frontal system will reach the area Thursday morning. The
air mass is moist and stable. Mostly mid and high level clouds this
morning. Low level moisture will increase this afternoon and evening
with MVFR ceilings becoming widespread tonight.
KSEA...Mid and high clouds this morning. There are some patchy MVFR
ceilings in the area but the chance of this happening at the
terminal does not seem high enough to warrant a mention in the TAF.
Ceilings should lower to VFR low clouds this afternoon and MVFR
tonight. Southerly wind 4-8 knots. Schneider
&&
.MARINE...A warm front will lift through the area this afternoon
and evening with small craft advisory strength southeast winds
developing over the Coastal Waters. A stronger frontal system will
move through the area Thursday with gales possible for the Coastal
Waters and small craft advisory strength winds most other waters.
Weak high pressure will move over the area Friday. A weak warm front
will lift through the area Friday night and Saturday morning. A cold
front will approach the Coastal Waters from the west on Sunday.
Schneider
&&
.HYDROLOGY...From Previous Discussion...The frontal system that
moves through the area Thursday could drive a few rivers up toward
flood stage--The Skokomish river and White River at R street have
forecasts up near flood stage. Rivers flowing off the Cascades from
about King County south are worth watching Thursday because the
front will tend to hang up there a bit longer.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 10 PM this evening to 10 PM PST
Thursday for Cascades of Pierce and Lewis Counties-Cascades
of Snohomish and King Counties-Cascades of Whatcom and
Skagit Counties.
Winter Weather Advisory from 10 PM this evening to 10 PM PST
Thursday for Olympics.
Wind Advisory from noon Thursday to midnight PST Thursday night
for Central Coast-North Coast.
PZ...Gale Watch from Thursday morning through Thursday evening for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 6 AM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:58 AM PST | Gale Watch | SEW | 12 hr | |
| Jan 10, 9:50 AM PST | Winter Storm Warning | SEW | 36 hr | |
| Jan 10, 9:50 AM PST | Winter Weather Advisory | SEW | 36 hr | |
| Jan 10, 2:52 PM PST | Gale Warning | SEW | 28 hr | |
| Jan 10, 2:52 PM PST | Small Craft Advisory for Rough Bar | SEW | 60 hr | |
| Jan 10, 2:52 PM PST | Small Craft Advisory | SEW | 28 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.